Skip to content

Update from the Gallery regarding COVID-19

The Art Gallery of New South Wales is open. We are observing strict physical distancing and hygiene measures to protect the health of visitors and staff and minimise the spread of COVID-19 (coronavirus). Read the latest visit information, including hours

Related events

Screening: Bill Viola

Special screenings of Fire Woman and Tristan's Ascension

Kaldor Public Art Projects 17: Bill Viola
Detail of Fire Woman, 2005, screened with Tristan’s Ascension (The Sound of a Mountain Under a Waterfall), 2005, St Saviour’s Church, Redfern, Sydney 9 April – 30 May 2008
© Bill Viola
Photo: Kira Perov

Saturday 7 September 2019, 11am

Duration 4 hours
Location: Domain Theatre
Free

Teacher salon: Making art public: 50 years of Kaldor Public Art Projects

Professional learning for primary and secondary teachers

Image: Kaldor Public Art Project 1: Christo and Jeanne-Claude Wrapped coast – one million square feet, Little Bay, Sydney, 28 October – 14 December 1969 (detail) © Christo. Photo: Shunk-Kender © J Paul Getty Trust. All Rights Reserved

Wednesday 11 September 2019, 5pm

Duration 2 hours
Charges apply

Exhibition talk: Making art public

A tour looking at dogs in art

Image: Jeff Koons White terrier 1991 Art Gallery of New South Wales Gift of the John Kaldor Family Collection 2011. Donated through the Australian Government’s Cultural Gifts Program.
© Jeff Koons

Wednesday 11 September 2019, 5.30pm

Duration 30 minutes
Location: Ticketing and information desk
Free

Live music: KYVA

Alternative pop with dark wave and soul influences

Image: KYVA

Wednesday 11 September 2019, 7.30pm

Duration 1 hour
Location: Entrance court
Free

Live music: Honey 2 honey

Irresistible offbeat, hypnotic pop

Image: Honey 2 honey

Wednesday 18 September 2019, 7.30pm

Duration 1 hour
Location: Entrance court
Free

Wednesdays 11, 18 & 25 September 2019, 6.30-7pm

Duration 30 minutes
Location: Entrance court
Free

Live music: Erthlings

Fresh indie-pop

Image: Erthlings

Wednesday 25 September 2019, 7.30pm

Duration 40 minutes
Free

Tours for Tots: Unboxing and unwrapping

Fun artmaking tours for children aged 3-5

Tuesday 24, Thursday 26 September 2019
Register by 10.15am for 10.30am start

Duration 1 hour
Location: Ticketing and information desk

Commission: The work

Performance work by Alicia Frankovich

Image: Alicia Frankovich Atlas of the Living World 2017, Stedelijk Museum Amsterdam
Photo: Ernst van Deursen

Saturday 14 & 28 September 2019, 1pm

Location: Entrance court
Free

FOMArt: September 2019

Presented by the Youth Collective

Image: The Sydney Improvised Music Associations Young Women’s Jazz

Saturday 28 September 2019, 12 - 4pm

Free

Auslan tour: Making art public

For visitors who are deaf or hard of hearing

Image: Kaldor Public Art Project 1: Christo and Jeanne-Claude Wrapped coast – one million square feet, Little Bay, Sydney, 28 October – 14 December 1969 (detail) © Christo. Photo: Shunk-Kender © J Paul Getty Trust. All Rights Reserved

Sunday 29 September 2019, 1.30pm

Duration 1 hour
Location: Ticketing and information desk
Free, bookings required

Film series: Spotlight on Kaldor artists

In association with Making art public: 50 years of Kaldor Public Art Projects

Image: Christo: Wrapped coast (1969)
Directed by Michael and Christian Blackwood
Produced by Michael Blackwood Productions

Wednesdays 2pm & 7.15pm, Sundays 2pm
4 - 29 September 2019

Location: Domain Theatre
Free, bookings recommended

Fo Fum Fiesta: Postcards with Teena

Free artmaking activity

Image: David Capra and Teena

Tuesdays 1 and 8 October 2019, 2pm

Duration 2 hours
Location: Contemporary galleries
Free

Children's access workshop: Pet project

Fo Fum Fiesta free artmaking activity for children with specific needs and their families and carers

Thursdays 3 and 10 October 2019, 11am

Duration 1 hour, 30 minutes
Location: Ticketing and information desk
Free, bookings required

Puppy picnic

Free doggy banquet for your furry friends

Friday 11 October 2019, 11am

Duration 1 hour, 30 minutes
Free

Art and dementia: Making art public

Discussion and artmaking for people living with dementia and their care partners

Thursday 17 October 2019, 11am

Duration 1 hour, 30 minutes
Location: Ticketing and information desk
Free, bookings required

Little Orange artists present love and happiness

Find out what inspires love and happiness for the artists from Little Orange Studio through this slide show presentation

Image: Little Orange Studio artists with Kaldor Public Art projects Antonia Fredman and Lleah Smith 2019

Wednesday 23 October 5.30pm
Saturday 26 October 1.30pm

Duration 45 minutes
Location: Contemporary galleries
Free

Reprisal: Allora & Calzadilla

Stop, repair, prepare: variations on 'Ode to joy' for a prepared piano

Image: Kaldor Public Art Project 26: Allora and Calzadilla
Stop, Repair, Prepare: Variations on 'Ode to Joy’ for a Prepared Piano Cowen Gallery, State Library of Victoria, Melbourne 16 November – 6 December 2012 © Allora and Calzadilla
Photo: Andrew Curtis

17-30 October 2019, 11am-4pm,
every hour on the hour
Wednesday 23 & 30 October 2019, 11am-7pm,
every hour on the hour
approx. 22mins in duration

Location: Entrance court
Free

Reprisal: Allora & Calzadilla at Art after Hours

Stop, repair, prepare: variations on 'Ode to joy' for a prepared piano

Image: Kaldor Public Art Project 26: Allora and Calzadilla
Stop, Repair, Prepare: Variations on 'Ode to Joy’ for a Prepared Piano Cowen Gallery, State Library of Victoria, Melbourne 16 November – 6 December 2012 © Allora and Calzadilla
Photo: Andrew Curtis

Wednesday 23 & 30 October 2019, 5-7pm,
every hour on the hour
approx. 22mins in duration

Duration 2 hours, 30 minutes
Location: Entrance court
Free

Talk: Stop, repair, prepare...

Making art public

Image: Tamara-Anna Cislowska. Photo by Steven Goodbee

Wednesdays 23 & 30 October 2019, 6.30-7pm

Duration 30 minutes
Location: Entrance court
Free

Puppy love

Kaldor studio: David Capra and Teena

Image: David Capra and Teena

Daily during Gallery opening hours
2 September - 3 November 2019

Duration 7 hours
Location: Contemporary galleries
Free

Drop in and make: Pet project

Free artmaking activity for families

Sunday 29 September - Friday 11 October
Sundays 20 October and 3 November 2019
11am - 3.30pm

Duration 4 hours, 30 minutes
Location: Entrance court
Free

ReCollection: Nam June Paik and Christo

Special double talk

Image: Nam June Paik TV cello 1976, Art Gallery of New South Wales © Nam June Paik Estate

Thursday November 7 2019, 12pm

Duration 1 hour
Location: Ticketing and information desk

Archives in the digital age symposium BOOKED OUT

Celebrating the Kaldor Public Art Projects Digital Archive

Image: ARC Linkage Project Digitising the Kaldor Public Art Projects Archive, 2019. Photo Mark Gowing

Wednesday 20 November 2019, 1-4.30pm

Duration 3 hours, 30 minutes
Location: Centenary Auditorium

Extra-ordinary: The everyday archives

Workshop with the Rizzeria Collective

Wednesday 27 November 2019, 5.30pm

Duration 3 hours
Location: Contemporary galleries
Free

Access workshop: 50 years of Kaldor Public Art Projects

Free artist-led experience for adults with specific needs

Monday 23 September 2019, 11am
Wednesday 16 October 2019, 11am
Thursday 28 November 2019, 11am

Duration 1 hour, 30 minutes
Location: Ticketing and information desk
Free, bookings required

Reprisal: Tino Seghal

This is so contemporary

Friday 15 November - Sunday 1 December
Daily 10am-5pm & Wednesdays 10am-10pm

Location: Lower level 2

International Curators’ Panel: Making art public BOOKED OUT

Three visionary curators explore the impact of public art in a changing global context

Image: Jessica Morgan

Wednesday 4 December 2019, 5.30pm

Duration 1 hour, 30 minutes
Location: Domain Theatre
Free, bookings required

EXTRA! EXTRA!: Hold the press

Kaldor Studio: with Lucas Ihlein and the Rizzeria Collective

Tuesdays 11am-3pm
12 November - 10 December 2019

Duration 4 hours
Location: Contemporary galleries
Free

Kaldor Studio: Remix the archives

Free artmaking activity

5-8pm
Wednesdays 13, 20, 27 November and 4, 11 December 2019

Duration 3 hours
Location: Contemporary galleries
Free

EXTRA! EXTRA!: Meet the press

Kaldor Studio: with Lucas Ihlein and Ian Milliss

Fridays 11am-3pm
15 November - 13 December 2019

Duration 4 hours
Location: Contemporary galleries
Free

Kaldor Studio: Riso 101

Free artmaking activity

Sunday 1 December 2019, 1pm, 2.30pm
Sunday 8 December 2019 1pm, 2.30pm
Saturday 14 December 2019, 1pm, 2.30pm

Duration 45 minutes
Location: Contemporary galleries
Free, bookings required

EXTRA! EXTRA!

Kaldor Studio: with Lucas Ihlein and the Rizzeria Collective

Daily during Gallery opening hours
9 November - 15 December 2019

Duration 7 hours
Location: Contemporary galleries
Free

Kaldor Studio: Remix the archives

Free artmaking activity

Every day 11am-3pm, except Fridays
9 November - 15 December 2019

Duration 4 hours
Location: Contemporary galleries
Free

Lion's honey reading circles

Conversations with the readers from Lion's honey

Saturday 18 - Friday 24 January 2020, 1pm

Duration 45 minutes
Location: Contemporary galleries
Free

Drop in and draw: February 2020

Free artmaking activity for all ages

Saturday 1 February 2020, 11am

Duration 2 hours
Location: Contemporary galleries
Free

In conversation: A talk about artists CANCELLED

Hans Ulrich Obrist and John Kaldor AO in conversation with Asad Raza

Image: Hans Ulrich Obrist by Tyler Mitchell

Tuesday 4 February 2020, 6pm

Duration 1 hour
Location: Domain Theatre
Free, bookings required

Movie marathons: Kaldor public art projects

In association with Making art public

2nd Sunday of the month
11am, 2pm
8 September 2019 - 9 February 2020

Location: Centenary Auditorium
Free, bookings required

Contemporary art express tour: Making art public

A half-hour introduction to 50 years of Kaldor Public Art Projects

Image: Michael Landy Mate. What’s this sh**t? 2019. Drawing for Kaldor Project Art Project 35: Michael Landy, Making Art Public, Art Gallery of New South Wales, Sydney, 7 September 2019 – 16 February 2020 © Michael Landy

Wednesdays 6pm
11 September 2019 - 12 February 2020
Excluding 18, 25 December 2019 and 1 January 2020

Duration 30 minutes
Location: Ticketing and information desk
Free

Workshop: Books without words

Create your own colourful book in the Kaldor Studio

Photo: Felicity Jenkins, AGNSW

Wednesday 12 February 2020, 6-8pm

Duration 2 hours
Location: Lower level 2
Free

Artist talk: Lucas Ihlein and Nadia Odlum

Lessons from the Kaldor Studio

Image: Nadia Odlum, All possible combinations, 2019. Commissioned by Kaldor Public Art Projects for the Kaldor Studio in Making Art Public: 50 years of Kaldor Public Art Projects, 2019–20. Installation view, Art Gallery of New South Wales, Sydney. Photo: Jessica Maurer.

Wednesday 12 February 2020, 6.30pm

Duration 30 minutes
Location: Entrance court
Free

Live music: Lola Scott

'Synth-heavy indie pop floating in melancholic drama'

Image: Lola Scott by Mia Rankin

Wednesday 12 February 2020, 7.30pm

Duration 1 hour
Location: Entrance court
Free

Living archives study sessions

Join our monthly study groups for your chance to go behind the scenes of Kaldor Public Art Projects.

Image: Ellen Waugh with coloured slides from Kaldor Public Art Project 1: Christo & Jeanne Claude, Wrapped Coast – One Million Square Feet, Little Bay, Sydney, Australia, 1968–69.
Photo: Michael Waite.

Thursdays 10.30am
12 September, 10 October, 14 November, 12 December 2019
16 January, 13 February 2020

Duration 1 hour, 30 minutes
Location: Study room
Free, bookings required

ReCollection: Jeff Koons

Hear from John Kaldor

Image: Jeff Koons White terrier 1991 Art Gallery of New South Wales Gift of the John Kaldor Family Collection 2011. Donated through the Australian Government’s Cultural Gifts Program.
© Jeff Koons

Thursday 13 February 2020, 12pm

Duration 30 minutes
Location: Ticketing and information desk
Free

All possible combinations

Kaldor Studio: with Nadia Odlum

Photo by Jacquie Manning

Daily during Gallery opening hours
21 December 2019 - 16 February 2020

Duration 7 hours
Location: Contemporary galleries
Free

Commission: Lion's honey

Performance work by Agatha Gothe-Snape

Studio view: Agatha Gothe-Snape, Lion’s Honey, 2019, seven readers, one green vinyl chair, letter from the artist, the artist’s sheepskin rug, read books and seven store-bought wall-mounted shelves. Commissioned by Kaldor Public Art Projects on the occasion of their 50th anniversary exhibition, Making Art Public, Art Gallery of New South Wales, 7 September 2019 – 16 February 2020.
Photo: Document Photography

7 Sep 2019 - 20 Dec 2019, 11am-4pm
4 Jan 2020 - 16 Feb 2020, 11am-4pm

Duration 5 hours
Location: Contemporary galleries
Free

Kaldor Studio: Books without words

Free artmaking activity

Photo by Andrew Vincent Photography, courtesy of Parramatta Artists’ Studio

Sunday 22 December 2019
Tuesdays and Thursdays
7-23 January 2020
Wednesday 15, 22 January 2020
Sundays 2, 9, 16 February 2020
11am-1pm

Duration 2 hours
Location: Contemporary galleries
Free

Contemporary art guided tour: Making art public

A one-hour introduction to 50 years of Kaldor Public Art Projects

Image: Michael Landy Mate. What’s this sh**t? 2019. Drawing for Kaldor Project Art Project 35: Michael Landy, Making Art Public, Art Gallery of New South Wales, Sydney, 7 September 2019 – 16 February 2020 © Michael Landy

Daily 1pm
Last 2019 tour: 20 December. First 2020 tour: 3 February

Duration 1 hour
Location: Ticketing and information desk
Free

Final view

Take a last tour with John Kaldor

Sunday 16 February 2020, 11am and 3pm

Duration 1 hour
Location: Lower level 2
Free